Alert archive / Minnesota / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 3, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Mar 25, 2004, 10:29 AM CST for Otter Tail County, Minnesota. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 25, 2004, 10:29 AM CST (16:29 UTC)
- Expired
- Mar 25, 2004, 10:45 AM CST
- In force
- 16 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
County Otter Tail County, MN
The radar
The Minneapolis radar (KMPX), 198 km from the middle of the area, began a volume at 16:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 4.5 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 276 J/kg
- Mixed-layer CIN
- -272 J/kg
- Mixed-layer LCL
- 520 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
021 WUUS53 KFGF 251629 SVRFGF MNC111-251645- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 1028 AM CST THU MAR 25 2004 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN OTTER TAIL COUNTY IN WEST CENTRAL MINNESOTA * UNTIL 1045 AM CST. * AT 1023 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES EAST OF PARKERS PRAIRIE...OR ABOUT 43 MILES EAST OF FERGUS FALLS...MOVEMENT WAS TO THE NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WRIGHTSTOWN AT 1030 AM. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4614 9543 4605 9515 4618 9509 4640 9516 $$ HOPPES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 9:15 AM CST, 1 hour 14 minutes earlier.
Area forecast discussion, Mar 25, 9:15 AM CST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 915 AM CST THU MAR 25 2004 .DISCUSSION... DID A QUICK MORNING UPDATE TO FRESHEN UP ZONE WORDING JUST A BIT. ALREADY HAD A SEVERAL TSTM FLARE UP IN SOUTHERN GRANT COUNTY... PRODUCING DIME SIZED HAIL. ALSO THE LINE OF SHOWERS FROM NEAR KJMS-KROX LOOKS TO BE DRYING UP...MAY PRODUCE A FEW SPRINKLES YET BUT NOTHING SUBSTANTIAL. WILL TAKE ANOTHER LOOK AT TEMPS CLOSER TO NORMAL UPDATE TIME. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && GODON
Hazardous weather outlook, Mar 25, 6:05 AM CST, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 605 AM CST THU MAR 25 2004 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-241530- BARNES-BENSON-CASS-CAVALIER-CLAY-EAST BECKER-EAST MARSHALL- EAST OTTER TAIL-EAST POLK-EASTERN WALSH COUNTY-EDDY-GRAND FORKS- GRANT-GRIGGS-HUBBARD-KITTSON-LAKE OF THE WOODS-MAHNOMEN-NELSON- NORMAN-NORTH BELTRAMI-NORTH CLEARWATER-PEMBINA-PENNINGTON-RAMSEY- RANSOM-RED LAKE-RICHLAND-ROSEAU-SARGENT-SOUTH BELTRAMI- SOUTH CLEARWATER-STEELE-TOWNER-TRAILL-WADENA-WEST BECKER- WEST MARSHALL-WEST OTTER TAIL-WEST POLK-WESTERN WALSH COUNTY-WILKIN- 605 AM CST THU MAR 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT AN ISOLATED THUNDERSTORM IS POSSIBLE OVER EASTERN NORTH DAKOTA THIS MORNING AND OVER WEST CENTRAL MINNESOTA THIS AFTERNOON. NO SEVERE WEATHER IS EXPECTED AND RAINFALL AMOUNTS TODAY WILL BE UNDER ONE QUARTER INCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL LIKELY DEVELOP OVER THE AREA FRIDAY NIGHT AFTER MIDNIGHT AND CONTINUE INTO SATURDAY. ISOLATED THUNDERSTORMS MAY BECOME BRIEFLY SEVERE AND PRODUCE HAIL TO ONE INCH IN DIAMETER. THE MAIN PROBLEM FROM THIS STORM SYSTEM WILL BE THE POTENTIAL FOR HEAVY RAINFALL ON TOP OF FROZEN GROUND. ONE TO LOCALLY TWO INCHES OF RAIN MAY FALL OVER MUCH OF THE AREA FROM FRIDAY NIGHT THROUGH SATURDAY AND THIS RAIN WILL RUNOFF INTO AREA STREAMS AND RIVERS CAUSING QUICK RISES. ALSO PONDING OF WATER IN FIELDS WILL BE LIKELY. THE LOW CAUSING THIS RAIN WILL MOVE ACROSS SOUTH DAKOTA TO NEAR THE FARGO AREA BY SATURDAY AFTERNOON...THEN INTO MINNESOTA BY SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. RIDDLE
In the hours before
Local storm report, Mar 25, 9:14 AM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT NATIONAL WEATHER SERVICE GRAND FORKS, ND 914 AM CST THU MAR 25 2004 #EVENT MAG UNIT DIST DIR CITY LL.LLd LLL.LLd MM/DD/YYYY hhmm qM ST COUNTY SOURCE *** # DEAD, # INJ *** REMARKS #HAIL .75 INCH HOFFMAN 45.83N 95.79N 03/25/2004 0859 AM GRANT MN SOURCE
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 8:52 AM CST | Severe Thunderstorm Warning | FGF | Grant | 38 min |
| Mar 25, 9:38 AM CST | Severe Thunderstorm Warning | FGF | Otter Tail, Wadena | 52 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.